MAUDE Adverse Event Report: SYNTHES GMBH DRILL BIT Ø2.8 W/SCAL L200/100 3FLUTE F/

SYNTHES GMBH DRILL BIT Ø2.8 W/SCAL L200/100 3FLUTE F/
Catalog Number 324.214
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the drill bit ø2.8 w/scal l200/100 3flute f/ was broken into two or more pieces during a procedure.The event occurred intra-operatively while making the brocade of the proximal tibia.The issue was resolved by removing the broken bit and replacing it with another of the same type, allowing the surgery to be completed successfully.There was no impact or consequence to the patient, no discomfort to the specialist, and no alteration in surgical times.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: corrected: g1 (manufacturing site name).H3, h6: photo investigation: the product was not returned to depuy synthes; however, photos were provided for review.The photo investigation revealed that '310.221,2.0mm cannulated drill bit/qc 150mm has broken at the tip.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the "324.214 ,drill bit ø2.8 w/scal l200/100 3flute f/ " would contribute to the complained device issue.Based on the investigation findings, the ¿drill bit¿ has ¿broken¿ because of unintended force, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): a manufacturing record evaluation was performed for the finished device.Product code: 324.214.Lot number: 349p642.It was electronically reviewed and no nonconformances/manufacturing irregularities were identified during the manufacturing process.The product was released on: 08 sep 2021.Manufacturing site: jabil bettlach.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRILL BIT Ø2.8 W/SCAL L200/100 3FLUTE F/
Common Device Name
DRILL BIT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach CO 2544
SZ   2544
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key23804916
Report Number8030965-2025-12542
Device Sequence Number9297381
Product Code HTW
UDI-Device Identifier07611819807952
UDI-Public(01)07611819807952(10)349P642
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number324.214
Device Lot Number349P642
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/26/2025
Supplement Date Received by Manufacturer12/30/2025
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date12/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/08/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown